MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-33
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and without the device to examine, a definitive cause for the reported difficulties could not be determined; however, factors that could contribute to difficult to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Stent dislodgement may be attributed to several factors including, but not limited to, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with patent anatomy or accessory devices.Factors that may contribute to material ruptures include, but are not limited to, material damage, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.In this case, it is possible the device may have interacted with the heavily calcified, moderately tortuous, 90% stenosed lesion during advancement and positioning of the stent, as resistance was noted, contributing to the reported difficult to advance, ultimately causing the reported material rupture.Further interaction with the challenging anatomy during retraction of the device may have contributed to the reported stent dislodgement; however, based on the information provided and without the device to examine, this cannot be confirmed.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the mid to distal right coronary artery (rca) with 90% stenosis, heavy calcification and moderate tortuosity.Pre-dilatation was performed.The 3.5x33mm xience skypoint stent delivery system had resistance during advancement but successfully crossed the lesion.An initial inflation of 6 atmospheres (atms) was performed; however, a rupture occurred.The stent remained mounted but a little out of position and the system was retrieved without issues.Additional dilatations were performed using a 3.5x15mm non-abbott balloon per standard procedure.The stent was changed to a 3.25x33mm xience skypoint stent and successfully implanted.Post-dilation within the stent was performed several times using the 3.5x15mm non-abbott balloon, resulting in good expansion and completing the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22829914
Report Number2024168-2025-08614
Device Sequence Number4578055
Product Code NIQ
UDI-Device Identifier08717648233432
UDI-Public(01)08717648233432(17)260424(10)3050241
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number1804350-33
Device Catalogue Number1804350-33
Device Lot Number3050241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown